MAUDE Adverse Event Report: MIO¿; INSET II 80/6 PCC PINK

MIO¿; INSET II 80/6 PCC PINK
Lot Number 5141470
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number (b)(4).Event occurred in the united states.The patient reported issues with three infusion sets in the form of bent cannulas.She woke up and her blood glucose was 132 mg/dl, went through her normal routine and took her set off and showered.As she changed her set, it was noticed that the cannula was folded over on itself.She put on a new set and by the time of breakfast her blood glucose level was elevated to 287 mg/dl.She self-treated with the bolus by the pump and gave herself an injection with a syringe.She stated throughout the day her blood glucose levels continued to elevate.She had vomiting, her blood glucose was in the range of 400 mg/dl and experienced diabetic ketoacidosis.She was taken to the emergency room and was subsequently admitted, after some investigations.When the set was removed, after being admitted, she noticed the bent cannula.She ended up in the hospital with the last bent cannula.During hospitalization, she was on insulin drip.The location was left lower side of stomach.The infusion set was used for the first day.Currently, her blood glucose was 132 mg/dl and she was admitted for three days.Earlier at the time of first event, she inserted the set but later noticed that it hanged loose.At the time of second event, the cannula was bent, and the set never penetrated her body.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
MIO¿
Common Device Name
INSET II 80/6 PCC PINK
MDR Report Key8517260
Report Number3003442380-2019-01241
Device Sequence Number1846416
Product Code FPA
UDI-Device Identifier05705244007871
UDI-Public05705244007871
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot Number5141470
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2016
Initial Report FDA Received Date04/16/2019
Patient Sequence Number1